Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Drugs
Jul 13, 2004

I have had aids for about 10years. I am presently on Zerit,Epivir,and Reyataz. I was just diagnosed with diabetes. I'm wondering if hiv drugs can cause diabetes?

Response from Dr. Henry

Some HIV drugs may contribute to insulin/resistance/diabetes. Aging, increased fat (which is seen as a general phenomenon when HIV drugs are started) also are linked to diabetes. Since a significant proportion of the US population has diabetes or is at risk for developing diabetes, it can be tough to sort out if a particular HIV drug or regimen is a key factor. Zerit has been associated with some lipid abnormalities while 3TC has not been clearly linked to either lipid or glucose abnormalities. Atazanavir has comparatively little impact on lipid/glucose metabolism at least during its first several years of use. Some other protease inhibitors (such as indinavir) have been linked to more problems with glucose regulation. KH



Previous
Parkinson's diagnoses from 20 years + of ART
Next
Muscle Pain soon after start of meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement